Peter Staley’s vivid pharma profit dream$

 Posted by on 2010-01-27 at 8:57 am
Jan 272010
 
Peter Staley
(before cheek implants)

What’s up lately with my old pal and former pretty boy, Peter Staley?  He’s been kind of quiet on his Pharma-subsidized blog until just recently.

Peter loves all things Pharmaceutical and that is no surprise, considering he apparently lives a pretty good life taking his cut from Pharma profits.  As he himself admits, he founded aidsmed.com so he could get off of his low paying disability income.  The extent of his sell out is apparent to anyone looking at all the drug ads plastered above his mug on his blog.

Still, his latest post is pretty gauche, even for him.  Peter all but begs Gilead, manufacturer of the top selling AIDS drug Atripla, to share some of their ever increasing profits with groups like his.  “I certainly hope they’re giving back to affected communities — generously and often,” Peter writes.

No doubt due to his earlier career as a bond trader in the high finance world of Wall Street, Peter periodically blogs about the potential for his an investor’s pharmaceutical stock portfolio, in this case noting that Gilead’s fourth quarter profits rose a whopping 43%.

Peter, after facial implants and still under the influence of Pharma ads

Using his warped sense of humor (?), Peter bases his post’s headline  on one of the disturbing effects of Atripla:  sleep disruption and disturbing dreams.  While it is too soon to know about all the possible consequences of long term use of Atripla, some of the already reported effects include:

  • Changes in body fat (hence the need for cheek and butt implants)
  • Impaired concentration, confusion and abnormal thinking
  • Mood swings including anxiety, agitation, depression, paranoia (feeling very anxious or nervous) and euphoria (feeling very happy)
  • Sleep disturbance including insomnia, drowsiness, vivid dreaming and nightmares.
  • Diarrhea
  • Dizziness
  • Drowsiness
  • Headache
  • Trouble concentrating
  • Trouble sleeping
  • Psychiatric symptoms
  • Nervous system symptoms
  • Rash

You can also read some about individuals’ personal experiences with Atripla here.

Peter would no doubt like for me to think he is still fighting for sick people and holding BigPharma’s feet to the fire, but posts like these make me think he’s really just turning up the heat on his electric bed warmer on a cold winter night.

As we used to chant together in ACT UP, Peter:  “Shame”.

 

(Note: I wrote this draft in January, 2010, but never published it for some reason. Since then, Peter’s original blog post—indeed many of his archived posts—has been made inaccessible, but can still be found on the Wayback Machine here. I am post-dating this post, which is actually being published December 5, 2013.)

Leave a Reply